MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pneumothorax (2012)
Date of Event 11/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).The author was not reachable to obtain any further information.The investigation is ongoing, and this report will be supplemented when new and relevant information becomes available later.
 
Event or Problem Description
Olympus reviewed the following literature titled "performance of radial endobronchial ultrasound for peripheral pulmonary lesions without automation technology in tuberculous endemic region: real-world experience in a single institution over 6 years." this is a retrospective chart review of all adult patients undergoing radial endobronchial ultrasound (rebus)-guided transbronchial biopsy for peripheral pulmonary lesions (ppl) in our institution over 6 years duration (october 2016 to december 2022).Various flexible conventional (bf-h190), thin bronchoscopes (bf-mp190-f), radial ebus probes (k-201) and an endobronchial balloon (b5-2c) were used for the procedures.During the study period, a total of 558 procedures were performed.Seven cases were excluded due to the presence of visible endobronchial lesions during initial scouting bronchoscopy.The final number of procedures available for analysis was 551.Pneumothoraxes: 1.1% - requiring percutaneous drainage.Mild bleeding: 22.1%.Moderate bleeding: 5.3%.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18751496
Report Number9614641-2024-00439
Device Sequence Number11694678
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberK-201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
B5-2C; BF-H190; BF-MP190F
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown